Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

Request Permissions   Purchase Content 
 
 

 

Quantitative and qualitative limits for exponential asymptotics of hitting times for birth-and-death chains in a scheme of series


Author: N. V. Kartashov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 89 (2013).
Journal: Theor. Probability and Math. Statist. 89 (2014), 45-56
MSC (2010): Primary 60J45; Secondary 60A05, 60K05
DOI: https://doi.org/10.1090/S0094-9000-2015-00934-0
Published electronically: January 26, 2015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a time-homogeneous discrete birth-and-death Markov chain $ (X_{t})$ and investigate the asymptotics of the hitting time $ \tau _n=\inf (t\geq 1\colon X_{t}\geq n)$ as well as the chain position before this time in the scheme of series as $ n\to \infty $. In our case, one-step probabilities of the chain vary simultaneously with $ n$. The proofs are based on the explicit two-sided inequalities with numerical bounds for the survival probability $ \mathsf {P}(\tau _n>t)$. These inequalities can be used also for the pre-limit finite-time schemes. We have applied the results obtained for constructing the uniform asymptotic representations of the corresponding risk function.


References [Enhancements On Off] (What's this?)

  • 1. K. L. Chung, Markov Chains with Stationary Transition Probabilities, Springer Verlag, Berlin, 1960. MR 0116388 (22:7176)
  • 2. N. V. Kartashov, Strong Stable Markov Chains, VSP/``TViMS'', Utrecht/Kiev, The Netherlands/Ukraine, 1996. MR 1451375 (99e:60150)
  • 3. N. V. Kartashov, Determination of the spectral index of ergodicity of a birth-and-death process, Ukr. Math. J. 52 (2000), no. 7, 1018-1028. MR 1817318 (2001m:60169)
  • 4. S. P. Mayn and R. L. Tweedie, Markov Chains and Stochastic Stability, Springer-Verlag, 1993. MR 1287609 (95j:60103)
  • 5. V. M. Zolotarev, Modern Theory of Summation of Random Variables, de Gruyter, 1997. MR 1640024 (99m:60002)
  • 6. A. M. Zubkov, Inequalities for transition probabilities with taboos and their applications, Math. USSR Sb. 37 (1980), no. 4, 451-488.

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60J45, 60A05, 60K05

Retrieve articles in all journals with MSC (2010): 60J45, 60A05, 60K05


Additional Information

N. V. Kartashov
Affiliation: Department of Probability Theory, Statistics and Actuarial Mathematics, Faculty of Mechanics and Mathematics, Taras Shevchenko National University of Kyiv, 64/13, Volodymyrska Street, 01601 Kyiv, Ukraine
Email: nkartashov@skif.com.ua

DOI: https://doi.org/10.1090/S0094-9000-2015-00934-0
Keywords: Birth-and-death Markov chains, hitting times, exponential asymptotics
Received by editor(s): September 4, 2013
Published electronically: January 26, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society